Well, my friends, I am, once again, so pi$$ed at the long-term effects of this dämned disease that I could just shoot something.
I've been on Arimidex or Femara since Jan of 2000. One of the first problems I noticed was that hair was growing on my face. I mentioned it to the onc and she told me that it was normal and just shave it off. It was so fine that I could do that.
Now, the true nature of what those two meds do is painfully obvious. The "fine hair" has turned into a full-blown beard and moustache. Right now I could join the circus and work two jobs at one time, the fat lady and the bearded lady.
Those two meds prevent the hormone necessary for testosterone to turn into estrogen. My internist had tests run that show I have a very high level of testosterone which certainly explains why I feel road rage and keep getting lost because I won't ask for directions.
I considered buying one of the bleaching products, but I would still have the beard, it would just be lighter. Scratch that one. I've tried all razors up to, and including, the Mach3 (whose refill prices are greater than the cost of the razor). I stuck with shaving but now I'm at my wit's end.
So, I decided to use Wax Hair Remover for the Face. My dear Jesus, what was I thinking? The directions said to microwave it for 30 seconds and not to nuke it for more than 1 minutes. I should have known right then that everything on the box was a lie. It took 3 minutes before you could stir it with a little paddle. The instructions also said that this was a special paddle and it would bring out the word "ready" if the wax was soft enough. LIE!!! It was on the paddle BEFORE I stirred, not after.
Then, following their instructions, I put it on my chin and my upper lip. When dry, I started to pull it off. A very small section of the wax on my chin came off and the pain was horrendous. The instructions said that using this product might cause a redness on the area used. You're right, it caused a redness. It was blood.
One can easily see that this was a very bad decision. If you're a mother, didn't you ever have a time during labor when you said, "I've changed my mind. I really don't want to go through this"? Then you can understand why I'm next to tears looking at my face and seeing how much more wax had to be removed. It's a good thing I live alone.
They also give you a small vial of "Soothing Azulene Finishing Oil" to moisturize and soften skin. I would have certainly been better off if they had included a vial of morphine, screw the finishing oil.
The final lie was that it could prevent hair from growing back for up to 8 weeks. It started growing back in 8 hours.
So, if you see me and I've got 5 o'clock shadow at 2 o'clock, don't mention it. That would just be the final straw and I will not be held accountable for my actions. Thank God for valium.
Hugs from the bearded fat lady, Jo-Ann
A good friend will bail you out of jail...
but a true friend will be sitting
next to you saying,
"Dâmn... that was fun!".
Post Edited (Jo-Ann) : 10/16/2005 10:40:05 AM (GMT-6)